Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Pueblo, CO

July 2, 2006Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2006, 3:40 PM MDT for Teller County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 3:40 PM MDT (21:40 UTC)
Expired
Jul 2, 2006, 4:45 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Teller County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 022140
SVRPUB
COC119-022245-
/O.NEW.KPUB.SV.W.0084.060702T2140Z-060702T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 445 PM MDT...

* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF WOODLAND PARK...OR ABOUT 22 MILES WEST OF
  COLORADO SPRINGS...AND MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIVIDE.
  WOODLAND PARK.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3898 10529 3883 10528 3879 10507 3886 10507
      3888 10504 3904 10503

$$
3 follow-up statements
000 
WWUS55 KPUB 022157
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT SUN JUL 2 2006

COC119-022245-
/O.CON.KPUB.SV.W.0084.000000T0000Z-060702T2245Z/
TELLER CO-
356 PM MDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL TELLER COUNTY...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CRIPPLE CREEK...OR 22 MILES WEST OF COLORADO SPRINGS...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  DIVIDE.
  CRIPPLE CREEK.
  WOODLAND PARK.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3899 10525 3873 10531 3872 10505 3886 10507
      3888 10503 3903 10503

$$
000 
WWUS55 KPUB 022220
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT SUN JUL 2 2006

COC119-022245-
/O.CON.KPUB.SV.W.0084.000000T0000Z-060702T2245Z/
TELLER CO-
420 PM MDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL TELLER COUNTY...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CRIPPLE CREEK...OR 21 MILES SOUTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODLAND PARK.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3899 10525 3873 10531 3872 10505 3886 10507
      3888 10503 3903 10503

$$
000 
WWUS55 KPUB 022242
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SUN JUL 2 2006

COC119-022252-
/O.EXP.KPUB.SV.W.0084.000000T0000Z-060702T2245Z/
TELLER CO-
442 PM MDT SUN JUL 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TELLER COUNTY EXPIRES
AT 445 PM MDT...

LAT...LON 3899 10525 3873 10531 3872 10505 3886 10507
      3888 10503 3903 10503

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:34 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 2, 2:34 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SUN JUL 2 2006

.SHORT TERM...
(TONIGHT AND MONDAY)

SHORT TERM CONCERNS CONTINUE TO BE PRECIP CHANCES AND AMOUNTS ALONG
WITH THE POTENTIAL A FEW STRONG STORMS THIS EVENING.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK WESTERLY FLOW ALOFT PERSISTING ACROSS THE REGION...WITH BROAD
UPPER RIDGE ACROSS THE DESERT SW AND SOUTHERN HIGH PLAINS AND FAST
ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. WATER VAPOR IMAGERY
INDICATING AN EMBEDDED SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES
ATTM. WATER VAPOR CONTINUES TO INDICATE MID AN UPPER LEVEL MOISTURE
PLUME STRETCHING FOR OLD MEXICO THROUGH THE CENTRAL ROCKIES...WITH
MORNING SOUNDINGS INDICATING PWATS BETWEEN .75 AND 1.25 INCHES
ACROSS THE STATE. REGIONAL RADARS ONCE AGAIN INDICATING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN...WITH
SATELLITE DATA INDICATING A FEW CU DEVELOPING ACROSS SE COLORADO
ATTM. CURRENT LAPS DATA INDICATING CAPES BETWEEN 400-800J/KG ACROSS
THE HIGHER TERRAIN...WITH BETWEEN 800-1500 J/KG AND LITTLE IN THE
WAY OF CIN LEFT ACROSS THE EASTERN PLAINS.

TONIGHT...SCATTERED TO NUMEROUS CONVECTION ACROSS THE HIGHER TERRAIN
LOOKS TO CONTINUE THROUGH THE EVENING AND THEN DIMINISH OVERNIGHT
WITH LOSS OF HEATING ALONG WITH EMBEDDED WAVE ACROSS THE NORTHERN
ROCKIES MOVING OUT ACROSS THE NORTHERN HIGH PLAINS. WITH AMPLE
MOISTURE AND WEAK FLOW ALOFT...STORMS HAVE PULSED UP AND THEN RAINED
OUT...WITH LOCALLY HEAVY RAIN CONTINUING TO BE A THREAT THROUGH THE
EVENING. WITH THE EMBEDDED WAVE IN THE WEAK WESTERLY FLOW
ALOFT...AND CONVECTIVE TEMPS BEING REALIZED ACROSS THE EASTERN
PLAINS ATTM...STILL EXPECT TO SEE SCATTERED THUNDERSTORMS DEVELOPING
LATE THIS AFTERNOON ACROSS THE I-25 CORRIDOR AND SPREADING ACROSS
THE REST OF THE PLAINS THROUGH THE EVENING. HAVE MAINLY KEPT
ISOLATED POPS THROUGH THE OVERNIGHT HOURS ACROSS THE FAR SE PLAINS
WITH MODELS INDICATING LLJET DEVELOPING ACROSS WESTERN KANSAS.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS THE PLAINS THIS
EVENING BUT CANT RULE OUT A MARGINAL SEVERE STORM THIS EVENING WITH
PENNY TO DIME SIZED HAIL AND WIND GUSTS TO NEAR 50 MPH POSSIBLE.

MONDAY...UPPER FLOW BECOMES MORE NORTHWEST AS EMBEDDED WAVE
CONTINUES TO MOVE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. WAVE
SENDS A BACKDOOR COLDFRONT ACROSS THE EASTERN PLAINS EARLY MONDAY
MORNING...WITH INCREASED LOW LEVEL MOISTURE AND UPSLOPE FLOW
DEVELOPING BY LATE AFTERNOON ACROSS THE SE PLAINS.  WITH NO
DISCERNIBLE WAVE EVIDENT ATTM TO HELP INITIATE CONVECTION...LESS
COVERAGE IS EXPECTED ACROSS THE SOUTHWESTERN AND CENTRAL MTS TOMORROW.
BEST COVERAGE LOOKS TO BE ACROSS THE EASTERN MTS AND IMMEDIATE
ADJACENT PLAINS...WITH MOISTURE CONVERGENCE WITH BOUNDARY BACKUP
ACROSS THE LOWER EASTERN SLOPES. WITH AMPLE AVAILABLE MOISTURE
(PWATS PROGGED AROUND 1 INCH ACROSS THE EASTERN MTS AND PLAINS) AND
FLOW ALOFT BECOMING NORTH TO NORTHWEST...WILL NEED TO MONITOR FOR
POSSIBLE FLASH FLOODING...ESPECIALLY BURN SCARS...WITH TRAINING
ECHOES ACROSS THE EASTERN MTS AND IMMEDIATE PLAINS. -MW

.LONG TERM...
(TUE THROUGH SUN)

...ACTIVE SUMMERTIME TSTM IN THE ROCKIES MUCH OF NEXT WEEK...
...LOW-GRADE MONSOONAL MOISTURE PATTERN TO PERSIST...

TUE THROUGH SUN...WEAK MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER
AND RIDGING TO REMAIN OVER THE CNTRL ROCKIES OR SHIFT A LITTLE TO
THE E AND S THROUGH THE PERIOD. STILL QUALIFYING THIS AS A LOW-
GRADE MONSOONAL MOISTURE PATTERN AS THE MOISTURE WITHIN THE HIGH
LEVEL MOISTURE PLUME NOTED ON SATELLITE ACROSS AZ-UT AND SPILLING
INTO CO IS IN THE H6-H3 LAYER PER 12Z/02 OBS SOUNDINGS. THE SUB-
LAYER REMAINS RELATIVELY DRIER...EXCEPT FOR AREAS THAT RECEIVE SFC
DEW POINT POOLING FROM PAST TSTM ACTIVITY...BUT THOSE SFC DEW
POINTS ARE MIXING OUT LIKE THIS AFTN. IN ORDER TO GET DEEPER
MOISTURE LOCKED-IN TO THE CNTRL ROCKIES...WE WILL LIKELY NEED A
FEW MORE DAYS OF SCT-NUM TSTMS TO SELF-MOISTEN AND ACHIEVE DEEPER
MOISTURE INSTEAD OF ADVECTING OR TRANSPORTING IT INTO THE CNTRL
ROCKIES. THE LAST COUPLE OF DAYS CONVECTIVE PRECIPITATION HAS
ALLOWED THE PRECIPITABLE WATER INDICES TO REACH OR GO SLIGHTLY
ABOVE NORMAL READINGS FOR THIS TIME OF THE YEAR. GIVEN THIS
PATTERN AND TIME OF THE YEAR...WE WILL LIKELY SEE CLEAR-PARTLY
CLOUD MORNINGS AND SCT-NUM TSTMS DEVELOPING OVER THE MTNS/HIGH
VALLEYS AND DRIFT EWD INTO ERN CO. WILL GO WITH HIGH CHC TO LOW
LIKELY POPS IN THE MTS AND HIGH VALLEY VALLEYS EACH AFTN/EVE. THE
MAIN TSTM THREAT WILL BE MODERATE TO HEAVY RAIN...TUE/WED AND
AGAIN NEXT WEEKEND...GIVEN H7-H5 SPECIFIC HUMIDITY VALUES OF 6-7
G/KG...WET BULB ZERO HEIGHT 14K-15K FT MSL...AND WEAK MEAN CLOUD
LAYER STEERING CURRENTS. GEORGES K-INDICES IS 40-45C ACROSS ERN CO
TUE AFTN/EVE. PULSE CLUSTER TSTMS SHOULD BE THE STORM TYPE. THE
0-6KM BULK SHEAR MIGHT BE A LITTLE STRONGER GIVEN THE LOW LEVEL
ELY FLOW JUXTAPOSED WITH THE WLY HIGH LEVEL FLOW TO PRODUCE A MORE
ORGANIZED LOCAL SUPERCELL THREAT...ESPECIALLY IN THE COLORADO
SPRINGS/MONUMENT SOUTHERN PORTION OF THE PALMER DVD AREA ON TUE.
ANY CELL MERGERS WILL INCREASE THE HEAVY RAIN THREAT. THE BIGGEST
THREAT WILL BE THE WILDFIRE BURNS SCARS...ESPECIALLY THE
MATO(MALO) VEGA...TYNDALL...MAURICIO...MASON GULCH...AND HAYMAN TO
NAME A FEW. MIGHT ACTUALLY NEED SOME FLASH FLOOD WATCHES FOR THE
WILDFIRE BURN SCARS NEXT WEEK. AS TYPICAL AND IN PAST DAYS...MUCH
OF THE AFTN SCT- NUM TSTMS WILL EVOLVE INTO A NOCTURNAL MESOSCALE
CONVECTIVE SYSTEM IN ERN CO AND SHOULD BE OUT OF THE STATE AROUND
MIDNIGHT. STILL THINK THE MODELS ARE HOLDING ONTO PRECIPITATION
TOO MUCH AFTER MIDNIGHT. THERE APPEARS TO BE NO SIGNIFICANT
SYNOPTIC SCALE SYSTEM COMING THROUGH THE CNTRL ROCKIES AND THIS IS
A TYPICAL MODEL BIAS IN THE CNTRL ROCKIES. TEMPERATURES WILL
LIKELY BE AROUND CLIMATOLOGY...OR PERHAPS SLIGHTLY BELOW IN ERN CO
DEPENDING ON IF AND HOW DEEP ANY SHALLOW MESOSCALE CONVECTIVE
SYSTEM OUTFLOW BOUNDARIES MOVE IN AND OUT OF ERN CO. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23/17
Hazardous weather outlook, Jul 2, 7:00 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SUN JUL 2 2006

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
OVER THE MOUNTAINS. THESE STORMS WILL BECOME STRONGER AND MORE
NUMEROUS DURING THE AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH COLORADO. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON
AND EVENING OVER THE PLAINS. THE MAIN THREATS FROM THESE STORMS WILL
BE HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. LOCAL FLASH FLOODING MAY BE POSSIBLE THIS
EVENING AS LOW LEVEL WINDS STRENGTHEN FROM THE SOUTH...BRINGING MORE
MOISTURE TO THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EVERY DAY.
MONSOON MOISTURE HAS MOVED INTO THE STATE AND WILL REMAIN OVER THE
REGION THROUGH THE WEEK. THIS MOISTURE...COMBINED WITH WEAK COOL
FRONTS OCCASIONALLY MOVING ACROSS THE REGION WILL BRING A THREAT
OF THUNDERSTORMS TO THE AREA EVERY DAY THIS WEEK...AND INTO NEXT
WEEKEND. THE PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING...AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:30 PM MDTSevere Thunderstorm WarningPUBLas Animas91 min
Jul 2, 2:17 PM MDTSevere Thunderstorm WarningPUBFremont39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.